Alert archive / Maine / Wind Advisories in 2011

Wind Advisory 15, NWS Caribou, ME

December 27, 2011Hancock County, Penobscot County, Washington County, Maine

NWS Caribou, ME issued this wind advisory at Dec 27, 2011, 4:34 AM EST for Hancock County, Penobscot County, Washington County, Maine. It took effect at Dec 27, 2011, 10:00 PM EST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Dec 27, 2011, 4:34 AM EST (09:34 UTC)
In effect from
Dec 27, 2011, 10:00 PM EST
Expired
Dec 28, 2011, 8:53 AM EST
In force
11 hr
Issued by
NWS Caribou, ME

Counties Hancock County, ME, Penobscot County, ME, Washington County, ME

The radar

The Caribou radar (KCBW), 122 km from the middle of the area, began a volume at 09:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 00:00Z, 9.6 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 00:00Z on 2011-12-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 00:00Z on 2011-12-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1341 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

710 
WWUS71 KCAR 270934
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
434 AM EST TUE DEC 27 2011

MEZ029-030-271800-
/O.UPG.KCAR.HW.A.0003.111228T0300Z-111228T1500Z/
/O.NEW.KCAR.HW.W.0004.111228T0300Z-111228T1500Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
434 AM EST TUE DEC 27 2011

...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM
EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST
WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* WINDS...SOUTH TO SOUTHEAST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...LATE THIS EVENING INTO WEDNESDAY MORNING.

* IMPACTS...LOW IMPACT. WINDS MAY CAUSE MINOR DAMAGE TO TREES AND
  BLOW AROUND LOOSE OBJECTS. OLDER AND WEAKER TREES MAY BE BLOWN
  DOWN. SCATTERED POWER OUTAGES ARE POSSIBLE. EXPECT SOME
  DIFFICULTY DRIVING HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SECURE LOOSE OBJECTS. BE CAUTIOUS IF DRIVING A HIGH PROFILE
VEHICLE. IN CASE OF POWER OUTAGES...MAKE SURE FLASHLIGHTS HAVE
WORKING BATTERIES.

&&

$$

MEZ015>017-271800-
/O.NEW.KCAR.WI.Y.0015.111228T0300Z-111228T1500Z/
SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON-
INCLUDING THE CITIES OF...BANGOR...BREWER...ORONO...OLD TOWN...
AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND...
DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...PERRY...
PRINCETON
434 AM EST TUE DEC 27 2011

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM
EST WEDNESDAY. 

* WINDS...SOUTH TO SOUTHEAST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...LATE THIS EVENING INTO WEDNESDAY MORNING.

* IMPACTS...LOW IMPACT. WINDS MAY CAUSE MINOR DAMAGE TO TREES AND
  BLOW AROUND LOOSE OBJECTS. OLDER AND WEAKER TREES MAY BE BLOWN
  DOWN. SCATTERED POWER OUTAGES ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SECURE LOOSE OBJECTS. BE CAUTIOUS IF DRIVING A HIGH PROFILE
VEHICLE. IN CASE OF POWER OUTAGES...MAKE SURE FLASHLIGHTS HAVE
WORKING BATTERIES.

&&

$$

NORCROSS
6 follow-up statements
493 
WWUS71 KCAR 271730
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1230 PM EST TUE DEC 27 2011

MEZ029-030-280130-
/O.CON.KCAR.HW.W.0004.111228T0300Z-111228T1500Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
1230 PM EST TUE DEC 27 2011

...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
10 AM EST WEDNESDAY...

* WINDS...SOUTH TO SOUTHEAST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...LATE THIS EVENING INTO WEDNESDAY MORNING.

* IMPACTS...LOW IMPACT. WINDS MAY CAUSE MINOR DAMAGE TO TREES 
  AND BLOW AROUND LOOSE OBJECTS. OLDER AND WEAKER TREES MAY BE 
  BLOWN DOWN. SCATTERED POWER OUTAGES ARE POSSIBLE. EXPECT SOME 
  DIFFICULTY DRIVING HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SECURE LOOSE OBJECTS. BE CAUTIOUS IF DRIVING A HIGH PROFILE
VEHICLE. IN CASE OF POWER OUTAGES...MAKE SURE FLASHLIGHTS HAVE
WORKING BATTERIES.

&&

$$

MEZ015>017-280130-
/O.CON.KCAR.WI.Y.0015.111228T0300Z-111228T1500Z/
SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON-
INCLUDING THE CITIES OF...BANGOR...BREWER...ORONO...OLD TOWN...
AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND...
DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...PERRY...
PRINCETON
1230 PM EST TUE DEC 27 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
10 AM EST WEDNESDAY...

* WINDS...SOUTHEAST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...LATE THIS EVENING INTO WEDNESDAY MORNING.

* IMPACTS...LOW IMPACT. WINDS MAY CAUSE MINOR DAMAGE TO TREES 
  AND BLOW AROUND LOOSE OBJECTS. OLDER AND WEAKER TREES MAY BE 
  BLOWN DOWN. SCATTERED POWER OUTAGES ARE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SECURE LOOSE OBJECTS. BE CAUTIOUS IF DRIVING A HIGH PROFILE
VEHICLE. IN CASE OF POWER OUTAGES...MAKE SURE FLASHLIGHTS HAVE
WORKING BATTERIES.

&&

$$

DUDA
876 
WWUS71 KCAR 272049
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
349 PM EST TUE DEC 27 2011

MEZ029-030-280500-
/O.CON.KCAR.HW.W.0004.111228T0300Z-111228T1500Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
349 PM EST TUE DEC 27 2011

...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
10 AM EST WEDNESDAY...

* WINDS...SOUTH TO SOUTHEAST 25 TO 35 MPH WITH GUSTS UP TO 50 
  MPH.

* TIMING...LATE THIS EVENING INTO WEDNESDAY MORNING.

* IMPACTS...LOW IMPACT. WINDS MAY CAUSE MINOR DAMAGE TO TREES 
  AND BLOW AROUND LOOSE OBJECTS. OLDER AND WEAKER TREES MAY BE 
  BLOWN DOWN. SCATTERED POWER OUTAGES ARE POSSIBLE. EXPECT SOME 
  DIFFICULTY DRIVING HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SECURE LOOSE OBJECTS. BE CAUTIOUS IF DRIVING A HIGH PROFILE
VEHICLE. IN CASE OF POWER OUTAGES...MAKE SURE FLASHLIGHTS HAVE
WORKING BATTERIES.

&&

$$

MEZ015>017-280500-
/O.CON.KCAR.WI.Y.0015.111228T0300Z-111228T1500Z/
SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON-
INCLUDING THE CITIES OF...BANGOR...BREWER...ORONO...OLD TOWN...
AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND...
DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...PERRY...
PRINCETON
349 PM EST TUE DEC 27 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
10 AM EST WEDNESDAY...

* WINDS...SOUTHEAST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...LATE THIS EVENING INTO WEDNESDAY MORNING.

* IMPACTS...LOW IMPACT. WINDS MAY CAUSE MINOR DAMAGE TO TREES 
  AND BLOW AROUND LOOSE OBJECTS. OLDER AND WEAKER TREES MAY BE 
  BLOWN DOWN. SCATTERED POWER OUTAGES ARE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SECURE LOOSE OBJECTS. BE CAUTIOUS IF DRIVING A HIGH PROFILE
VEHICLE. IN CASE OF POWER OUTAGES...MAKE SURE FLASHLIGHTS HAVE
WORKING BATTERIES.

&&

$$

DUDA
320 
WWUS71 KCAR 280246
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
946 PM EST TUE DEC 27 2011

MEZ029-030-281115-
/O.CON.KCAR.HW.W.0004.111228T0300Z-111228T1500Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
946 PM EST TUE DEC 27 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM EST
WEDNESDAY...

* WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...LATE THIS EVENING INTO WEDNESDAY MORNING.

* IMPACTS...LOW IMPACT. WINDS MAY CAUSE MINOR DAMAGE TO TREES 
  AND BLOW AROUND LOOSE OBJECTS. OLDER AND WEAKER TREES MAY BE 
  BLOWN DOWN. SCATTERED POWER OUTAGES ARE POSSIBLE. EXPECT SOME 
  DIFFICULTY DRIVING HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SECURE LOOSE OBJECTS. BE CAUTIOUS IF DRIVING A HIGH PROFILE
VEHICLE. IN CASE OF POWER OUTAGES...MAKE SURE FLASHLIGHTS HAVE
WORKING BATTERIES.

&&

$$

MEZ015>017-281115-
/O.CON.KCAR.WI.Y.0015.111228T0300Z-111228T1500Z/
SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON-
INCLUDING THE CITIES OF...BANGOR...BREWER...ORONO...OLD TOWN...
AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND...
DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...PERRY...
PRINCETON
946 PM EST TUE DEC 27 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST WEDNESDAY...

* WINDS...SOUTHEAST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...LATE THIS EVENING INTO WEDNESDAY MORNING.

* IMPACTS...LOW IMPACT. WINDS MAY CAUSE MINOR DAMAGE TO TREES 
  AND BLOW AROUND LOOSE OBJECTS. OLDER AND WEAKER TREES MAY BE 
  BLOWN DOWN. SCATTERED POWER OUTAGES ARE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SECURE LOOSE OBJECTS. BE CAUTIOUS IF DRIVING A HIGH PROFILE
VEHICLE. IN CASE OF POWER OUTAGES...MAKE SURE FLASHLIGHTS HAVE
WORKING BATTERIES.

&&

$$
439 
WWUS71 KCAR 280909
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
409 AM EST WED DEC 28 2011

MEZ029-030-281500-
/O.CON.KCAR.HW.W.0004.000000T0000Z-111228T1500Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
409 AM EST WED DEC 28 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 55 MPH.

* TIMING...LATE THIS EVENING INTO WEDNESDAY MORNING.

* IMPACTS...LOW IMPACT. WINDS MAY CAUSE MINOR DAMAGE TO TREES 
  AND BLOW AROUND LOOSE OBJECTS. OLDER AND WEAKER TREES MAY BE 
  BLOWN DOWN. SCATTERED POWER OUTAGES ARE POSSIBLE. EXPECT SOME 
  DIFFICULTY DRIVING HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SECURE LOOSE OBJECTS. BE CAUTIOUS IF DRIVING A HIGH PROFILE
VEHICLE. IN CASE OF POWER OUTAGES...MAKE SURE FLASHLIGHTS HAVE
WORKING BATTERIES.

&&

$$

MEZ015>017-281500-
/O.CON.KCAR.WI.Y.0015.000000T0000Z-111228T1500Z/
SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON-
INCLUDING THE CITIES OF...BANGOR...BREWER...ORONO...OLD TOWN...
AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND...
DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...PERRY...
PRINCETON
409 AM EST WED DEC 28 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING...

* WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...LATE THIS EVENING INTO WEDNESDAY MORNING.

* IMPACTS...LOW IMPACT. WINDS MAY CAUSE MINOR DAMAGE TO TREES 
  AND BLOW AROUND LOOSE OBJECTS. OLDER AND WEAKER TREES MAY BE 
  BLOWN DOWN. SCATTERED POWER OUTAGES ARE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SECURE LOOSE OBJECTS. BE CAUTIOUS IF DRIVING A HIGH PROFILE
VEHICLE. IN CASE OF POWER OUTAGES...MAKE SURE FLASHLIGHTS HAVE
WORKING BATTERIES.

&&

$$

MIGNONE
691 
WWUS71 KCAR 281137
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
637 AM EST WED DEC 28 2011

MEZ029-030-281500-
/O.CON.KCAR.HW.W.0004.000000T0000Z-111228T1500Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
637 AM EST WED DEC 28 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 55 MPH.

* TIMING...LATE THIS EVENING INTO WEDNESDAY MORNING.

* IMPACTS...LOW IMPACT. WINDS MAY CAUSE MINOR DAMAGE TO TREES 
  AND BLOW AROUND LOOSE OBJECTS. OLDER AND WEAKER TREES MAY BE 
  BLOWN DOWN. SCATTERED POWER OUTAGES ARE POSSIBLE. EXPECT SOME 
  DIFFICULTY DRIVING HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SECURE LOOSE OBJECTS. BE CAUTIOUS IF DRIVING A HIGH PROFILE
VEHICLE. IN CASE OF POWER OUTAGES...MAKE SURE FLASHLIGHTS HAVE
WORKING BATTERIES.

&&

$$

MEZ015>017-281500-
/O.CON.KCAR.WI.Y.0015.000000T0000Z-111228T1500Z/
SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON-
INCLUDING THE CITIES OF...BANGOR...BREWER...ORONO...OLD TOWN...
AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND...
DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...PERRY...
PRINCETON
637 AM EST WED DEC 28 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING...

* WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...LATE THIS EVENING INTO WEDNESDAY MORNING.

* IMPACTS...LOW IMPACT. WINDS MAY CAUSE MINOR DAMAGE TO TREES 
  AND BLOW AROUND LOOSE OBJECTS. OLDER AND WEAKER TREES MAY BE 
  BLOWN DOWN. SCATTERED POWER OUTAGES ARE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SECURE LOOSE OBJECTS. BE CAUTIOUS IF DRIVING A HIGH PROFILE
VEHICLE. IN CASE OF POWER OUTAGES...MAKE SURE FLASHLIGHTS HAVE
WORKING BATTERIES.

&&

$$

MIGNONE
382 
WWUS71 KCAR 281353
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
853 AM EST WED DEC 28 2011

MEZ029-030-281500-
/O.CAN.KCAR.HW.W.0004.000000T0000Z-111228T1500Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
853 AM EST WED DEC 28 2011

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE HIGH
WIND WARNING. 



$$

MEZ015>017-281500-
/O.CAN.KCAR.WI.Y.0015.000000T0000Z-111228T1500Z/
SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON-
INCLUDING THE CITIES OF...BANGOR...BREWER...ORONO...OLD TOWN...
AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND...
DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...PERRY...
PRINCETON
853 AM EST WED DEC 28 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE WIND
ADVISORY. 



$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this wind advisory went out at Dec 27, 1:33 AM EST, 3 hours 1 minute earlier.

Area forecast discussion, Dec 27, 1:33 AM EST, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
133 AM EST TUE DEC 27 2011

.SYNOPSIS...
HIGH PRESSURE WILL MOVE EAST OVERNIGHT. INTENSIFYING LOW PRESSURE
WILL TRACK WEST OF THE REGION LATER TUESDAY NIGHT THROUGH
WEDNESDAY. MUCH COLDER AIR WILL SWEEP ACROSS THE REGION BEHIND
THE LOW LATER WEDNESDAY THROUGH THURSDAY.
&&

.NEAR TERM /THROUGH TODAY/...
UPDATE...
HIGH PRESSURE WILL MOVE EAST OVERNIGHT...WHILE LOW PRESSURE
TRACKING NORTH OF MAINE DRAWS A WARM FRONT ACROSS THE REGION.
PARTLY/MOSTLY CLOUDY SKIES ARE EXPECTED ACROSS NORTHERN PORTIONS OF
THE FORECAST AREA OVERNIGHT...WITH MOSTLY CLEAR/PARTLY CLOUDY
SKIES DOWNEAST. HAVE UPDATED THE FORECAST TO ADJUST FOR CURRENT
CONDITIONS...ALONG WITH EXPECTED OVERNIGHT CLOUD COVER AND
TEMPERATURES.

ORIGINAL DISCUSSION...
TUESDAY WILL BEGIN WITH SOME SUN...BUT CLOUDS WILL BE INCREASING
DURING THE DAY IN ADVANCE OF LOW PRESSURE APPROACHING FROM THE
SOUTHWEST. THE PRECIPITATION WITH THIS SYSTEM IS EXPECTED TO
WAIT UNTIL AFTER SUNSET TUESDAY...SO DESPITE THE INCREASE IN
CLOUDS IT WILL REMAIN DRY FOR MOST OF THE DAY. A MILDER SOUTHWEST
FLOW IS ALSO EXPECTED SO HIGHS ON TUESDAY ARE EXPECTED TO REACH
THE LOW TO MID 30S NORTH AND UPPER 30S TO MID 40S DOWNEAST.
&&

.SHORT TERM /TONIGHT THROUGH THURSDAY/...
LOW PRESSURE WILL INTENSIFY WHILE MOVING NORTH TOWARD THE REGION
TUESDAY NIGHT. MODELS ARE NOW IN BETTER AGREEMENT REGARDING THE
TRACK OF THE LOW...WITH THE LOW REACHING WESTERN MAINE LATER
TUESDAY NIGHT THEN CROSSING THE FORECAST AREA WEDNESDAY. THIS MORE
WESTERN TRACK WILL RESULT IN A WARMER SOLUTION. EXPECT RAIN TO
DEVELOP ACROSS DOWNEAST PORTIONS OF THE FORECAST AREA TUESDAY
NIGHT. AREAS ALONG THE COAST WILL ALSO SEE STRENGTHENING SE WINDS
WITH GUSTS OF 40-45 MPH LIKELY LATE TUESDAY NIGHT INTO EARLY
WEDNESDAY IN RESPONSE TO A STRONG LOW LEVEL JET. A HIGH WIND WATCH
IS NOW IN EFFECT FOR COASTAL AREAS OF HANCOCK AND WASHINGTON
COUNTIES FROM 10 PM TUESDAY EVENING TO 10 AM WEDNESDAY. A BRIEF
MIX OF RAIN/SNOW COULD OCCUR ACROSS CENTRAL PORTIONS OF THE
FORECAST AREA TUESDAY EVENING BEFORE PRECIPITATION TRANSITIONS TO
RAIN. ACROSS NORTHERN PORTIONS OF THE FORECAST AREA EXPECT
PRECIPITATION TO START IN THE FORM OF SNOW TUESDAY EVENING THEN
MIX WITH RAIN OR CHANGE TO ALL RAIN OVERNIGHT. MINOR SNOW
ACCUMULATION OF 1-2 INCHES WILL BE POSSIBLE OVER NW PORTIONS OF
THE FORECAST AREA BEFORE THE TRANSITION. THE LOW WILL CONTINUE TO
INTENSIFY WHILE TRACKING NORTHEAST ACROSS THE FORECAST AREA
WEDNESDAY. ALL AREAS ARE EXPECTED TO CHANGE TO RAIN WEDNESDAY
MORNING AS TEMPERATURES RISE TO NEAR 40 NORTH AND THE MID TO UPPER
40S SOUTH. THE HEAVIEST AND STEADIEST PRECIPITATION WILL TAPER OFF
BY MIDDAY WEDNESDAY AS THE LOW LIFTS NORTH. IN ITS WAKE, EXPECT
INCREASING WEST WINDS AND FALLING TEMPERATURES AS COLDER AIR WRAPS
IN BEHIND THE SYSTEM. ANY LINGERING SHOWERS WILL TRANSITION TO
SNOW SHOWERS AND FLURRIES BUT BE MAINLY CONFINED TO CENTRAL AND
NORTHERN SECTION.

GUSTY WINDS WILL CONTINUE WEDNESDAY NIGHT WITH SNOW SHOWERS AND
FLURRIES GENERALLY DIMINISHING AS THE LOW MOVES AWAY. EXPECT LOWS
BY THURSDAY MORNING TO BE IN THE -5 TO +5 RANGE NORTH AND IN THE
LOW TO MID TEENS DOWNEAST. THURSDAY WILL FEATURE CONTINUING GUSTY
WINDS WITH THE SLIGHT CHANCE OF A FEW FLURRIES IN THE NORTH.
TEMPERATURES WILL BE SEASONABLY COLD.
&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
INTENSE STORM SYSTEM WILL CONT TO MOVE NE AWAY FROM THE AREA THU
NGT... BRISK NW FLOW IS EXPECTED TO SUBSIDE THU NGT AS RIDGE OF
HIGH PRES GRADUALLY BUILDS EWRD INTO THE STATE. THIS RIDGE WILL
CREST OVER THE FA LATE THU NGT/EARLY FRI NGT THEN SHIFT E OF THE
STATE AS A LOW PRES CLIPPER TYPE SYSTEM MOVES RAPIDLY EWRD FROM
THE GRT LAKES REGION ON FRI. THIS SYSTEM IS EXPECTED TO BRING A
PERIOD OF MAINLY LGT SNOW TO THE AREA LATER FRI AM INTO FRI NGT W/
THIS LOW FCST TO PULL AWAY EARLY SAT. HIGH PRES RETURNS LATER SAT
INTO SUN W/ YET ANOTHER CLIPPER TYPE SYSTEM FCST TO MOVE RAPIDLY
EWRD INTO THE REGION LATER SUN AND PULL EAST OF THE AREA BY EARLY
MON. TEMPS THRU THE PERIOD ARE EXPECTED TO REMAIN SEASONABLY COLD.
&&

.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
NEAR TERM: OCCASIONAL MVFR CEILINGS WILL OCCUR ACROSS NORTHERN
PORTIONS OF THE FORECAST AREA OVERNIGHT...WITH VFR CONDITIONS
DOWNEAST. GENERALLY VFR CONDITIONS ARE EXPECTED ACROSS THE ENTIRE
REGION TUESDAY.

SHORT TERM: CONDITIONS WILL LOWER TO IFR/LIFR LEVELS TUESDAY NIGHT
THROUGH EARLY WEDNESDAY. CONDITIONS WILL BEGIN TO IMPROVE
DOWNEAST WEDNESDAY AFTERNOON...WITH IFR/MVFR CONDITIONS PERSISTING
ACROSS NORTHERN AREAS. OCCASIONAL MVFR CONDITIONS COULD LINGER
ACROSS THE NORTH AND MOUNTAINS WEDNESDAY NIGHT WITH VFR CONDITIONS
DOWNEAST. MAINLY VFR CONDITIONS ARE EXPECTED ACROSS THE REGION
THURSDAY.

LONG TERM (THU NIGHT THRU SAT): VFR CONDS ARE EXPECTED THU NGT
INTO FRI AM W/ A PERIOD OF POOR FLYING WEATHER EXPECTED LATER FRI
AM THRU FRI NGT. A RETURN TO VFR IS EXPECTED BY SAT AM.
&&

.MARINE...
NEAR TERM: WINDS/SEAS WILL REMAIN BELOW SMALL CRAFT ADVISORY
LEVELS OVERNIGHT THROUGH EARLY TUESDAY. SMALL CRAFT ADVISORY
CONDITIONS ARE THEN EXPECTED TO DEVELOP TUESDAY AFTERNOON.

SHORT TERM: GALE CONDITIONS ARE EXPECTED TO DEVELOP TUESDAY NIGHT
AND PERSIST THROUGH EARLY THURSDAY WITH A BRIEF RESPITE LIKELY
AROUND MIDDAY WEDNESDAY. A GALE WARNING IS IN EFFECT FROM 10 PM
TUESDAY EVENING TO 10 AM WEDNESDAY MORNING. ALSO EXPECT LOW
VISIBILITIES TUESDAY NIGHT AND EARLY WEDNESDAY DUE TO RAIN.
&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...HIGH WIND WATCH FROM THIS EVENING THROUGH WEDNESDAY MORNING
     FOR MEZ029-030.
MARINE...GALE WARNING FROM 10 PM THIS EVENING TO NOON EST WEDNESDAY FOR
     ANZ050>052.

&&

NEAR TERM...VJN/NORCROSS
SHORT TERM...FITZSIMMONS
LONG TERM...KHW
AVIATION...VJN/NORCROSS
MARINE...VJN/FITZSIMMONS/NORCROSS
Hazardous weather outlook, Dec 26, 3:39 PM EST, 12 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
339 PM EST MON DEC 26 2011

MEZ001>006-010-011-015>017-031-032-272045-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-SOUTHERN PISCATAQUIS-
NORTHERN WASHINGTON-
339 PM EST MON DEC 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL
MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ029-030-272045-
COASTAL HANCOCK-COASTAL WASHINGTON-
339 PM EST MON DEC 26 2011

...HIGH WIND WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ050>052-272045-
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
339 PM EST MON DEC 26 2011

...GALE WARNING IN EFFECT FROM 10 PM TUESDAY TO NOON EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 27, 4:34 AM ESTHigh Wind WarningCARHancock, Washington28 hr
Dec 27, 6:52 PM ESTWinter Weather AdvisoryCARAroostook9 hr

Nearby

Wind Advisories in Maine, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.